The National Primary Health Care Development Agency has disclosed that it has not received any official report of serious adverse effects from any of those who have been vaccinated.
He also stated that NAFDAC has introduced the MED-SAFETY App for people to download and install on their Android and Apple devices, to report any adverse event following immunization (AEFI).
This was disclosed by NPHCDA boss, Dr. Faisal Shuaib in a social media statement on Monday evening at the Presidential Covid-19 briefing.
“As you are aware, AstraZeneca/Oxford COVID-19 vaccines have been distributed to all states and the first phase of our vaccination focusing on frontline health workers and others on essential duties have begun in earnest,” he said.
He disclosed that the vaccines have been disbursed to all state governors apart from Kogi.
On the effects of the vaccine, he said:
- over 8,000 Nigerians have been administered the vaccine. We have not received any official report of serious adverse effects from any of those who have been vaccinated.
- mild side effects such as pain and swelling at the site of the vaccination, are expected. This is normal with any vaccination, and we are working closely with NAFDAC to monitor any unusual adverse reactions.
- NAFDAC has introduced the MED-SAFETY App for people to download and install on their Android and Apple devices, to report any adverse event following immunization (AEFI).
Shuaib added that if the brand is not safe and efficacious enough in protecting people against COVID-19, it would not have been endorsed by WHO and no country, including Nigeria.
he also disclosed that All the identified priority groups are being vaccinated with the first dose of the vaccine and the second dose will be in 12 weeks.
What you should know
- Ireland has suspended the use of the AstraZeneca vaccine over fears of alleged post-jab blood.
- Germany, France and Italy announced on Monday they would suspend AstraZeneca COVID-19 vaccine disbursement after multiple countries reported possible serious side-effects. However, the WHO said there was no proven link and people should not panic.
Leave a Reply